PDA

View Full Version : Amitryptaline?



biancavizz
05-10-2007, 09:34 PM
hey!
So, my doctor put me on Amitryptaline for my sleeping (since i wake up at least 5 times during the night) and i find i am aggressively hungry a lot, and of course, cotton mouth, but also, they're knocking me out and when i wake up i get reallllllly dizzy and fall down. is that normal?
has anyone else taken it?

thanks,

- Bianca

TERIOD
05-11-2007, 05:25 AM
heres a link to medicine plus you may want to look at, i dont think falling down should be a normal thing

http://www.nlm.nih.gov/medlineplus/druginfo/medmaster/a682388.html

Missy
05-11-2007, 12:09 PM
I've never been on it, but my last dog did have to take it post-surgery, when she wouldn't stop licking her wound. It really helped her, but it was a short term thing.

Is it helping you sleep? It seems that there are many options, so if side effects are an issue, it would be worth exploring with your doctor.

biancavizz
05-11-2007, 07:31 PM
thank you.
xO

Missy
05-11-2007, 09:41 PM
Good luck! Not sleeping is the worst, because it makes all your others symptoms worse when you're exhausted - in my opinion.

the_librarian
05-16-2007, 06:30 AM
My doctor put me on amitryptaline first because you can vary the dosage so much. After a few weeks he took me off because it causes you to gain weight and I was already on prednisone. I tried ambien, but it couldn't keep me asleep. I take lunesta now and it works fairly well, but it gives me (not everyone gets this) a horrible taste in my mouth, somewhat like I would imagine swallowing the moth in the commercial would be. :wink: It doesn't always happen and ultimately I've decided it is a small price to pay for getting a decent nights sleep.

littlered
05-23-2007, 02:53 PM
Amytriptaline is an old OLD antidepressant. I am somewhat suprised that your doctor didn't prescribe something newer specifically for sleep, as you haven't mentioned any depression symptoms. There are many other sleep meds out there if you truly can't deal with amytriptaline side effects. Do talk to your doctor about them. Love, Kathy

Hippy-Chic
05-23-2007, 09:24 PM
Hi, Amitrip is prescribed for the fact it causes less symptoms for using it off and on. Loss of balance is common, and that is why I try and use it no more than five days on, and maybe three off. Weight gain has not been an issues, because I have taken the choice not to comfort eat on my flare days, and I have lost 11kg's (sorry I haven't checked on the pounds lol). Amitrip helps to relax the muscles, which of course are affected with lupus. I am only speaking in support, as I use it, and am in better control of my symptomes because of. All the best.

enigma variation31
06-24-2007, 12:21 AM
Yes Evail is old antidepessant, but has also is an OLD sleeping aide for years.. Ive used it for my whiplash injury to start...and it works well.. and has LESS sides effects then al these new slepp aides...
The dizziness could mean it too high a dose to start..talk to doc about reducing it, but it a good med for sleep as you can use it any time.. and its works...and you have no side effects if you stop taking it.. Ive used it for yrs off and on.. and thats what i like about it.. Could be you are sensitive to the med..
But you also need to plan you sleep schedule too..if you walk up in the nite,, as a normal pattern for ..ig..bathroom...then just do that and go
straight back to bed.. but if you sleeping a short time and then get up for your day..well of course you can still be sleepy.. Plan 8 hrs for your sleep! You may have to relearn to have a good sleep pattern..Planning is a must...dont sat and watch tv all nite. or play video games to amuse yourself...read a book as if you fall asleep..no problem....